Tramadol Overdose

Tramadol overdose

Tramadol Overdose

Tramadol is sold under the brand name “Ultram,” it is used to treat acute and chronic pain. It’s a narcotic that impacts the central nervous system by binding to opioid receptors in the brain. The drug comes in the form of capsules, pills, and injections, often considered to be less habit-forming than other opioids, but it can still be addictive if not taken as directed by the respective health care expert.

Causes of Tramadol Overdose

People on medication of Tramadol wonder what chunk of dose they should be taking to avoid overdose. Well, the answer is there are various factors and scenarios, including age, gender, medical history, physiological factors, and many more.

The standard dose for extended-release is 100 mg once a day. Oral tablets are normally prescribed 50mg, which is taken in the morning. People with different body indexes, high or low, can be advised different doses. As the person develops tolerance to the medication, the amount of dose can be increased with the doctor’s consultation.

People may chew, crush, or snort Tramadol just to obtain a stronger effect. On the other hand, some people may mix Tramadol with alcohol or benzodiazepines. These kinds of behaviors can lead to a dangerous risk of overdose.

Symptoms and signs of Tramadol Overdose

One cannot overdose Ultram (Tramadol) unless a person is following the prescription. The primary reason of overdose is consuming more than the prescription by adapting abrupt means such as crushing or snorting the pill.

Following are the symptoms of Tramadol overdose-

  • Extreme fatigue
  • Falling in and out of consciousness
  • Slowed heartbeat
  • Weak muscles
  • Decreased pupil size
  • Cold, clammy skin
  • Gray or bluish tint to the skin
  • Coma

If you notice any other symptoms and doubt being one of them, visit your physician and do not take it for granted.

Recovering from Tramadol Overdose

The best way to avoid any type of drug is to keep track of the amount of dose you are consuming, the timing of the dose, and most importantly, if you are experiencing any type of signs, symptoms, or side effects.

Monitor the illness, whether you are feeling better than before or the situation is still the same. Keep updating your physician regarding your health conditions, and do intimidate your doctor again and again if you feel anything fishy.

Risk factors for Tramadol Overdose

Every drug has its risk factors; it is good to learn about them and what precautions can be taken to avoid the overdose. Every day in the US, over and above 130 people die of overdosing on opioids.

Tramadol has a risk of abuse, addiction, and dependence. People who abuse this drug will be at high risk. Following are also some of the factors that can lead to overdose.

Large or Frequent Doses may Cause Addiction

Tramadol is an opioid and used to treat moderate and severe pain in the body. If a person is prescribed Tramadol, it is because of its less potent of habit-forming. Despite this, Tramadol can still be habit-forming.

People taking Tramadol for very long may develop dependence and tolerance, leading to an increased amount of dose frequently. Over time, the body also gets used to its presence and believes to be consumed every time to function well.

If a person suddenly discontinues the usage of the medicine, there will be unpleasant withdrawal symptoms. To avoid the symptoms some people, tend to overdose themself with Tramadol.

Finding Treatment for Tramadol Abuse and Addiction-

There are various treatments that can help people overcome Tramadol addiction and abuse. Taking the first step towards the treatment can help the needy one to start their life again. To start with the treatment, visit your health care provider to examine the condition of the patient. The condition plays a vital role in selecting the type of treatment they should get.

There are treatments like:

  • Inpatient- in this program, the patient resides at the treatment facility and is given attention 24*7. They are engaged in therapy, counselling, and other facilities.
  • Outpatient- in this, the patient does not reside at the facility center. They stay at their place and regularly visit the center for treatment, therapy sessions, and sobriety assurance.
  • Self-help groups- these groups are arranged by the community to help recovering individuals develop a support network of peers to help supplement formal treatment.
  • Detox- the prime motive of the detoxification program is to help the patient get rid of the drug toxification without being targeted by the withdrawal symptoms. The program should be held under the guidance of the medical professional.